Three more Sault Ste. Marie's residents die from opioid lying offspring.
One man and two daughters, ranging from age from late seventies to late thirteen, have died since Wednesday. Two of the deaths occurred on Friday or Saturday morning, Const. Sonny Spina or Sault Ste. Marie Police Service told The Sault Star.
At least one of the three died at a residence. The three overdoses occur "across the city," said Spina.
Deaths following four other overdose, also think that they are associated with opioids, about a month ago.
"It's too early to say" if there was any dirty play in the most recent deaths, says Spina. An autopsy will be done. "Nothing" links the most recent three overdose to each other or to the earlier deaths.
"There is definitely something to be investigated, "said Spina. Seven drug deaths during a four week period are definitely" involved. "
The police investigated if the narcotics were taken by the trio from the same source.
"There is not a lot of location where we see this happen, "said Spina." It's equally affecting everyone across the city. "
People who die from opioid overdoses know that there is a risk of using narcotics, such as heroin or cocaine, but they were not likely to intend to use their own opioids.
"The problem is that they do not recognize, or realize, that these drugs have now been mixed with some type of opioid (which) have a very, very fast and dangerous effect on their body, "said Spina. It is a safest thing for them to take for granted, yes, (their narcotics). "
Early warning signs of opioid poisoning are drowsiness, slow heart rate, breathing difficulty, cool skin and trouble walking or talking.
Naloxone can reverse the effect of temporary opioids. There are packages available at Algoma Public Health on Wednesday from 9 a.m. until noon, or by appointment, John Howard Society on King Street days from 1 to 4 p.m. and pharmacies.
"If you suspect that someone is suffering from opioid poisoning, and you're unsure of what they have taken, you will not make any harm by giving naloxone, "he said. 39; r police. "Side effects are extremely rare."
On Twitter: @Saultreporter